MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2S45A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/19/2024.D4 batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during robot-assisted laparoscopic radical prostatectomy with davinci, the jaws could not open, and the handle was unlocked with hands.The device was used as usual.No pieces were left inside the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/14/2024 d4 batch #: a9cp8p investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was received with skiving of the heat shrink (shaft cover) material.All of the heat shrink material appeared to have been returned.The device was mechanically tested and no anomalies were noted.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All three tones were heard during functional testing (tone 1 is heard when the energy activation button is pressed; tone 2 is heard when tissue impedance threshold is reached and tone 3 is heard when the cycle is complete).No issues were noted with opening and closing of the jaws.The ifu warns "prior to inserting or removing the device from the trocar, ensure that the device is in the straight, non-articulated position by confirming that the indicator arrow on the articulation wheel is aligned with the top of the instrument." the ifu also warns the user to discontinue use if black heat shrink covering is damaged.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a9cp8p, and no non-conformances were identified.

Brand Name
ENSEAL G2 ART STRA SEALER 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19142880
Report Number3005075853-2024-03078
Device Sequence Number7444149
Product Code GEI
UDI-Device Identifier10705036014560
UDI-Public10705036014560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2S45A
Device Lot NumberA9D050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown